New York, 2006

Lightning Strike in New York, April 15, 2006

April 15, 2006 · NWS BGM · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 15, 12:40 AM EST, 8 minutes earlier.

Area forecast discussion, Apr 15, 12:40 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
140 AM EDT SAT APR 15 2006

.SHORT TERM - (TONIGHT - MONDAY)...
UPDATE 2...HAVE UPDATED WX AND POP GRIDS TO ACCOUNT FOR LINE OF
CONVECTION THAT HAS DEVELOPED AHEAD OF UPPER S/WAVE ACROSS CENTRAL
FA ALONG WK BOUNDARY INDICATED IN SFC OBS AND LI FIELDS.  FCST SNDGS
INDICATE STORMS ARE ELEVATED WITH MAIN THREAT BEING LARGE HAIL.  PB

UPDATE...STEADY RAIN HAS MOVED WELL EAST OF FA WITH AREA NOW BETWEEN
TWO SIGNIFICANT SHORT WAVES. ONE MOVING THROUGH THE OHIO VALLEY AND
A NORTHERN STREAM WAVE OVER THE UPPER GREAT LAKES. A FEW CONVECTIVE
CELLS HAVE DEVELOPED OVER THE FA DURING THE PAST HOUR, A REFLECTION
OF THE MID LEVEL INSTABILITY STILL APPARENT ON THE BUF 00Z RAOB.
WILL LOWER POPS TO 30 ACROSS ENTIRE FA BUT PROLONG CHC THROUGH THE
OVERNIGHT PERIOD DUE TO SFC TROF AND MID LEVEL LAPSE RATES. RAISED
MINS A FEW DEGREES, NO OTHER CHANGES. RRM

AS ANOTHER SHORT WAVE AND SFC LOW MOVES SE INTO NE NY AND NORTHERN
NEW ENGLAND THE EXTREME NE PART OF CWA WILL STAY IN THE THREAT OF
SHOWERS INTO SATURDAY. REST OF CWA IN BETWEEN THIS SYSTEM AND
ANOTHER LOW MOVING THROUGH OHIO VALLEY TO MID ATLANTIC REGION.

SOME MOISTURE HANGS AROUND SATURDAY BUT ENOUGH SUN TO PUSH TEMPS
INTO 60S AND 70S.

AIRMASS COOLS BEHIND NE US SFC LOW SUNDAY AS NW FLOW STRENGTHENS AND
850MB TEMPS FALL. WEAK SFC RIDGE SUNDAY BUILDS INTO MONDAY AS
ANOTHER STRONG STORM PASSES WELL TO SW.

FOR TEMPERATURES FOLLOWED MOS GUIDANCE WHICH STAYS AT OR ABOVE
NORMAL. TAC

&&

.AVIATION (15/00Z TO 16/00Z)...
RA HAS PRETTY MUCH ENDED AT ALL TERMINALS...AND CIGS ARE STARTING TO
COME DOWN AND SHOULD STAY IN THE MVFR RANGE THROUGH MOST...IF NOT
ALL...OF THE NIGHT.  COULD SEE CIGS RISE TO MVFR IN THE 09-11Z RANGE
WHEN COLD FRONT MOVES THRU AND WINDS SHIFT TO THE WEST...WHICH WILL
ALLOW FOR ENHANCED MIXING.  SFC TDS WILL SLOWLY CREEP DOWN
OVERNIGHT...AND THIS SHOULD PREVENT ANY SIGNIF BR/FG FORMATION.

INCREASING WEST WINDS AND SUNSHINE SHOULD MIX EVERYONE OUT TO VFR
CONDITIONS BY MID-MORNING.  -CEMPA

&&

.LONG TERM (MONDAY NIGHT - FRIDAY)...
DRY WEATHER...WITH SLOWLY MODERATING TEMPERATURES...WILL PREVAIL FOR
MUCH OF THIS PERIOD...AS HIGH PRESSURE BUILDS ACROSS THE EASTERN
U.S.

BY FRIDAY...WELL INTRODUCE A CHANCE OF SHOWERS...AS AN UPPER-LEVEL
LOW IS PROGGED TO APPROACH FROM THE MIDWEST.  -MJ
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Apr 15, 12:21 AM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
121 AM EDT SAT APR 15 2006

NYZ009-018-036-037-044>046-056-057-062-PAZ040-048-072-160530-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-
SOUTHERN WAYNE-
121 AM EDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE
SUSQUEHANNA VALLEY...MOHAWK VALLEY...CATSKILLS AND POCONO MOUNTAIN
REGIONS OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH THE MAIN THREAT BEING HAIL TO THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY MORNING.

NYZ015>017-022>025-055-PAZ038-039-043-044-047-160530-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
TIOGA-BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE-
121 AM EDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 15, 12:01 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
101 AM EDT SAT APR 15 2006

NYZ018-150600-
ONONDAGA NY-
101 AM EDT SAT APR 15 2006

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 28 MILES WEST OF LYSANDER TO 16 MILES WEST OF
  LYSANDER..AND MOVING EAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  PLAINVILLE AT 125 AM EDT...
  WARNERS AND LYSANDER AT 130 AM EDT...
  VILLAGE GREEN AND VAN BUREN AT 135 AM EDT...
  WESTVALE AND TAUNTON AT 140 AM EDT...
  LIVERPOOL AT 145 AM EDT...
  WOODARD AND SYRACUSE AT 150 AM EDT...
  FAYETTEVILLE AND NORTH SYRACUSE AT 155 AM EDT...
  MINOA AND CICERO AT 200 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
Local storm report, Apr 15, 12:45 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
145 AM EDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             GROTON                  42.59N 76.37W
04/15/2006  E0.25 INCH       TOMPKINS           NY   TRAINED SPOTTER

            PEA SIZE HAIL AND VERY HEAVY RAIN

&&

PB

The radar

The Binghamton radar (KBGM), 91 km away, was scanning. The volume nearest the first event began at 05:48 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Onondaga

When
April 15, 12:48 AM EST
Where
Onondaga County, Camillus
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
43.006, -76.195 (the zone’s center; the record gives no point)

Several houses struck by lightning

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503878.